Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 38, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 6, 2020, 1:47 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2020, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 6, 2020, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:45 PM CDT | FLASH FLOOD | 1 Nne Magnolia, AR | THE MAGNOLIA POLICE DEPARTMENT REPORTED SUE STREET IN THE NORTH PART OF TOWN WAS CLOSED BECAUSE OF FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WGUS54 KSHV 061847
FFWSHV
ARC027-073-099-139-062145-
/O.NEW.KSHV.FF.W.0038.200706T1847Z-200706T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
147 PM CDT Mon Jul 6 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
West Central Union County in south central Arkansas...
Northern Columbia County in southwestern Arkansas...
Northeastern Lafayette County in southwestern Arkansas...
Southwestern Nevada County in southwestern Arkansas...
* Until 445 PM CDT.
* At 147 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Magnolia, Waldo, McNeil, Village, Calhoun, College Hill,
Lamartine, Laughlin, Ebenezer, Spotville and Marysville.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3345 9351 3349 9326 3317 9290 3317 9298
3318 9320
FLASH FLOOD...RADAR INDICATED
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:59 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 6, 12:59 PM CDT, 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1259 PM CDT Mon Jul 6 2020 AVIATION... A weak disturbance pushing into east Texas will continue to bring scattered showers and thunderstorms with MVFR conditions and brief IFR conditions across the terminals into the evening. The chance of showers and thunderstorms will continue overnight across the terminals. MVFR ceilings will develop across the terminals by the pre-dawn hours. Winds will be light and variable through much of the TAF period with brief wind gusts to 20-25kts possible in thunderstorms. /04-Woodrum/ PREV DISCUSSION... /issued 1204 PM CDT Mon Jul 6 2020/ UPDATE... The latest RAP mid-level analysis show a 500mb weak short wave along the TX/OK border with this energy slowly rotating south- southeastward into East Texas. At the surface, a weak 1010mb low is observed north of the DFW metro with an poorly-defined weak surface trough extending eastward from this feature into East Texas and northern Louisiana. With weak cyclonic flow observed in the 500mb- sfc layer near the wave, this area of weak low pressure is aiding in development of showers and thunderstorms in a very moist environment with PWAT values in the 2-2.25" range. Instability is limited to 1000-1500 J/kg over much of the area with ongoings showers and thunderstorms limiting energy. The exception is north of Texarkana where SBCAPE values are in the 2500-3000 J/kg range. More widespread showers with embedded isolated thunderstorms are rotating around the wave into East Texas with numerous showers and scattered thunderstorms developing along a corridor from Idabel/Broken Bow southeastward to Texarkana into extreme northwest Louisiana. The mid-level short wave and surface low will only slowly edge eastward from their current position today, with showers and thunderstorms slowly rotating around the feature and increasing in coverage across the area. With ongoing convection across the area, that will limit instability to around 2500 J/kg by this afternoon with weak shear in place. Thus, do not anticipate a severe threat today. The bigger concern is the potential for localized flash flooding given storms potentially training over areas becoming saturated from rain on previous days and today's rain. The Weather Prediction Center (WPC) has Deep East Texas highlighted in a Marginal Risk in its Excessive Rainfall Outlook. A cloudy day is expected across much of the area today with the exception being the eastern periphery of the wave along an area from El Dorado to Monroe where more partly cloudy skies are expected. While showers and thunderstorms will begin to decrease in intensity this evening with the loss of heating, the wave to the west of the area will continue to slowly edge eastward and providing forcing for scattered showers and thunderstorms overnight. With this in mind, kept 40-50% POPs overnight. For temperatures, highs were adjusted up a few degrees for El Dorado/Monroe with more sunshine on the eastern edge of cloud coverage. Otherwise, temps were lowered slightly for portions of Deep East Texas and East Texas where ongoing showers and cloud coverage should help limit highs today. Highs will range from the mid 80s in East Texas and Deep East Texas to the lower 90s in the ArkLaMiss. For lows, forecast is closest to the National Blend of Models (NBM) with lows in the lower to mid 70s across the area. /04-Woodrum/ PREV DISCUSSION... /issued 342 AM CDT Mon Jul 6 2020/ SHORT TERM.../Today through Tuesday/ Did maintain likely/categorical pops going through the morning Tuesday across much of E TX/N LA/extreme Srn AR, with the convection slowly shifting ENE during the afternoon as the primary elevated circulation along the shear axis begins to gradually shift E into SW AR/N LA. Did trend max temps Tuesday near the NBM guidance, but should the convection remain widespread even during the afternoon, these may need to be scaled back a few more degrees in later forecasts. 15 LONG TERM.../Tuesday Night through Monday/ The persistent weakness in the mid levels of the atmosphere, responsible for the continued high rain chances for the last several days, will be in place for one more day on Wednesday with scattered to numerous showers and thunderstorms. This weakness is forecast to lift out into the Appalachians by Thursday, being helped eastward by and ridge of high pressure aloft that will also expand eastward from the Four Corners Region of the country into the Plains. With the arrival of this ridge axis will be much lower atmospheric moisture in the form of lower PWATS, less in the way of upper forcing and warming lower levels which will be best characterized by hotter afternoon temperatures as we move into the end of the week. Did keep slight chance pops across our extreme northern and eastern zones for Friday given a weak disturbance rounding the ridge axis but given the lower pwats across our region, would not think there would be much in the way of storm coverage. While the center of the upper level 600 dam ridge will remain centered over the Four Corners region through the upcoming weekend, the ridge axis will likely extend far enough into our region from the west to limit anything but very isolated thunderstorm chances that are too limited to mention this far out in the forecast. As we move into the following work week, there are indications that this ridge axis may begin to migrate more eastward into the Plains which would further put a damper on any precipitation chances and further enhance the heat. Speaking of the heat, as our region becomes more under the influence of this ridge axis to our west, look for temperatures to respond accordingly. Highs will climb back into the lower and middle 90s areawide for Thu, middle 90s areawide for Fri with mid to upper 90s for the upcoming weekend, maybe pushing 100 degrees across our western zones for Sun into Mon. Given how wet our soils are, we may be hard pressed to see the mixing down of afternoon dewpoints. The end result will likely be a return to Heat Advisory criteria as early as the end of the work week but especially for the upcoming weekend. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 74 85 74 89 / 40 80 40 60 MLU 74 86 73 87 / 40 80 40 70 DEQ 72 87 71 88 / 30 50 20 60 TXK 72 86 73 87 / 30 60 30 60 ELD 72 85 72 88 / 40 60 30 70 TYR 73 86 74 92 / 50 70 40 40 GGG 73 85 73 92 / 50 70 40 50 LFK 75 87 75 93 / 50 60 40 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 04/13/15
Hazardous weather outlook, Jul 6, 1:06 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 106 PM CDT Mon Jul 6 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 106 PM CDT Mon Jul 6 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms will be possible once again today across the Four State Region. While an isolated severe thunderstorm cannot be ruled out, these storms will produce strong wind gusts, frequent cloud to ground lightning and brief heavy downpours. Isolated flash flooding will be possible These thunderstorm chances will likely carry over into the evening and overnight hours as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms will continue across the Four State Region through at least Wednesday. Again, some of these storms could be strong but widespread severe thunderstorms are not expected at this time. A drying trend should commence Thursday through the upcoming weekend but it will become very hot during this time as well. A Heat Advisory will likely be needed by the end of the week into the weekend for afternoon heat indices meeting or exceeding 105 degrees areawide. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Local storm report, Jul 6, 8:52 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 5 N HALLSVILLE 32.57N 94.58W
07/05/2020 HARRISON TX COCORAHS
A COCORAHS OBSERVER AND RETIRED NWS EMPLOYEE
REPORTED THAT PAGE CREEK WAS OUT OF ITS
BANKS AND FLOODED PORTIONS OF WALKERS MILL
ROAD NORTH OF HALLSVILLE. HIGH WATER FLOODED
SEVERAL NEARBY FIELDS AND YARDS, AND
SANDBAGS WERE NEEDED TO KEEP THE WATER OUT
OF A HOME. 6.43 INCHES OF RAIN WAS RECORDED
BETWEEN 400-730 AM ON THE 5TH.
&&
15Local storm report, Jul 6, 1:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD 2 W TEXARKANA 33.45N 94.04W
07/06/2020 MILLER AR LAW ENFORCEMENT
FLASH FLOODING REPORTED ON SEVERAL ROADS IN
TEXARKANA WITH VEHICLES FLOODED.
&&
WOODRUMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:16 PM CDT | Flash Flood Warning | SHV | Miller | 60 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.